Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 29, 2006, 2:47 PM MST for Gila County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 2:47 PM MST (21:47 UTC)
- Expired
- Jun 29, 2006, 3:30 PM MST
- In force
- 43 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 90 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 292148
SVRPSR
AZC007-292230-
/O.NEW.KPSR.SV.W.0009.060629T2147Z-060629T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
247 PM MST THU JUN 29 2006
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...ROOSEVELT...GLOBE
* UNTIL 330 PM MST
* AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF ROOSEVELT...AND
MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLAYPOOL...PUNKIN CENTER...INSPIRATION AND MIAMI.
LAT...LON 3337 11048 3331 11087 3356 11108 3367 11113
3370 11120 3395 11142 3402 11143 3381 11068
3382 11055 3377 11026 3366 11012
$$
AJ1 follow-up statement
000
WWUS55 KPSR 292225
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
323 PM MST THU JUN 29 2006
AZC007-292233-
/O.EXP.KPSR.SV.W.0009.000000T0000Z-060629T2230Z/
GILA AZ-
323 PM MST THU JUN 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GILA COUNTY EXPIRES AT
330 PM MST...
STRONG STORMS REMAIN OVER SOUTHERN GILA COUNTY BUT ARE BEGINNING TO
WEAKEN. THE POTENTIAL FOR DAMAGING WINDS UP TO 60 MPH WILL REMAIN UNTIL
ABOUT 330 PM. AREAS MOST LIKELY TO BE AFFECTED INCLUDE MIAMI AND THE
TONTO BASIN.
LAT...LON 3337 11048 3331 11087 3356 11108 3367 11113
3370 11120 3395 11142 3402 11143 3381 11068
3382 11055 3377 11026 3366 11012
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 10:20 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 29, 10:20 AM MST, 4 hours 27 minutes before
AZZ020>028-CAZ030>033-300000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1020 AM MST THU JUN 29 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG HIGH PRESSURE ALOFT CENTERED AROUND THE FOUR CORNERS REGION WILL BECOME STRONGER OVER ARIZONA THROUGH THE WEEKEND...WITH WARMER AFTERNOON TEMPERATURES. ENOUGH MOISTURE WILL REMAIN OVER THE REGION FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...WITH THE BIGGEST THREAT OVER THE MOUNTAINS OF SOUTH CENTRAL ARIZONA. && .SHORT TERM... TODAY THROUGH SATURDAY... EXAMINATION OF UPPER LEVEL DATA THIS MORNING SUGGESTS A MORE ACTIVE CONVECTIVE AFTERNOON/EVENING TODAY COMPARED TO YESTERDAY... ESPECIALLY OVER SOUTH-CENTRAL AZ. ALSO...DAYTIME HIGHS SHOULD BE 2-3 DEGREES WARMER AT MOST SITES. AIR MASS OVER THE CWA HAS WARMED 1-2 C IN THE 850-700 MB LAYER...BUT 500 MB TEMP STILL -9C...SO 700-500 MB LAPSE RATE HAS INCREASED...AND PHX SOUNDING DOES EXHIBIT A WELL-MIXED DRY ADIABATIC 820-650 MB LAYER. LOW LEVEL MOISTURE HAS NOT CHANGED MUCH SINCE YESTERDAY (ON PHOENIX SOUNDING...1000-700 MB MEAN MIXING RATIO STILL 8.5-9 G/KG...WITH 850 MB DEW POINT 9-10C AND 700 MB DEW POINT 4-5C). THIS IS REFLECTED IN LITTLE OR NO 24-HR CHANGE IN SFC DEW POINT...WITH MOST VALUES IN THE UPPER 50S TO LOWER 60S OVER THE LOWER DESERT AS OF 9 AM (SHALLOW SOUTHERLY FLOW HAS LED TO SLIGHTLY HIGHER VALUES OVER FAR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER NEAR YUMA). GIVEN THE RATHER STEEP 700-500 MB LAPSE RATE AND DECENT MOISTURE SUPPLY...CAPE EXISTS...ESPECIALLY OVER THE HIGHER TERRAIN OF CENTRAL...EAST CENTRAL...AND SOUTHEAST AZ. PRECIPITABLE WATER HAS INCREASED TO NEARLY 1.5 INCHES IN THE PHOENIX SOUNDING THANKS IN PART TO MID LEVEL MOISTENING...AND GPS-IPW AND GOES PW IMAGES DEPICT MOISTURE RIDGE FROM PUERTO PENASCO (ROCKY POINT) NORTH THRU PHOENIX. JUST A TAD DRIER IN LOW LEVELS OUT WEST. AS FAR AS STEERING FLOW IS CONCERNED...700-400 MB FLOW IS FROM THE EAST AT 10 KT OVER S-CNTRL AZ...WITH LIGHTER AND MORE VARIABLE FLOW OVER FAR SE CALIFORNIA AND SW AZ...AND LITTLE IF ANY VERTICAL SHEAR EXISTS THRU THAT LAYER. NO WELL-DEFINED UPPER FORCING MECHANISM...SUCH AS AN INVERTED TROF...IS APPARENT ON THE 300-250 MB CHARTS. HOWEVER...WEAK SPEED DIVERGENCE EXISTS OVER CENTRAL AZ AS SOUTHERLY COMPONENT TO FLOW IS A BIT STRONGER OVER NORTHERN AZ...PARTIALLY IN RESPONSE TO A JET STREAK WHICH WAS PROPAGATING NEWD ACROSS CENTRAL CALIFORNIA-NEVADA. ALL THINGS CONSIDERED...EXPECT DECENT STORMS TO FIRE OVER THE HIGHER TERRAIN OF CENTRAL...EASTERN...AND SOUTHEAST AZ THIS AFTERNOON AND EVENING. STEERING FLOW IS RATHER WEAK...SO INDIVIDUAL STORMS OVER S-CNTRL AZ HIGHER TERRAIN WILL MOVE SLOWLY TOWARD THE WEST AND NOT GET TOO FAR BEFORE THEY DISSIPATE. OUTFLOW FROM STORMS OVER THE HIGHER TERRAIN WILL LIKELY TRIGGER OTHER HIGHER ELEVATION STORMS... AND OUTFLOW FROM THESE STORMS WILL LIKELY OVERSPREAD MUCH OF THE SOUTH CENTRAL DESERT THIS EVENING...WHICH SHOULD RESULT IN GUSTY WINDS AND AREAS OF BLOWING DUST MAINLY OVER THE LOWER DESERT OF MARICOPA AND NORTHERN PINAL COUNTIES. ISOLATED STORMS WILL BE POSSIBLE OVER FAR SE CAL AND SW AZ AS WELL...AND THESE STORMS WILL SHOW LITTLE MOVEMENT. BRIEF BUT LOCALLY HEAVY RAIN CAN BE EXPECTED WITH STRONGER STORMS. AS FAR AS MAX TEMPS ARE CONCERNED...DAYTIME HIGHS TODAY SHOULD BE A COUPLE OF DEGREES WARMER OVER SOUTH-CENTRAL AZ...AND SEVERAL DEGREES WARMER OVER FAR SE CAL AND SW AZ. MODELS CONTINUE TO FORECAST A SLOW DRYING TREND FRIDAY INTO SATURDAY AS UPPER HIGH SINKS A BIT FURTHER SOUTH...AND THAT MAY OCCUR. DAYTIME HIGHS SHOULD CREEP UP A DEGREE OR SO EACH DAY. STEERING FLOW REMAINS FROM THE EAST...SO EXPECT A DAILY CHANCE FOR HIGHER ELEVATION STORMS...WITH A SLIGHT CHANCE FOR AN EVENING STORM OVER THE LOWER DESERT...BOTH FRIDAY AND SATURDAY. && .LONG TERM... SATURDAY NIGHT THROUGH WEDNESDAY... YESTERDAY AT THIS TIME THE GFS WAS FORECASTING A LARGE INVERTED TROF TO DEVELOP JUST SOUTH OF BIG BEND TEXAS...MOVING WEST MONDAY AND TUESDAY FOR INCREASING DYNAMICS IN SOUTHERN AZ. NOW THE INVERTED TROF HAS VANISHED WITH THE NEW GFS MODEL...INSTEAD REPLACING IT WITH A WEAK BUT SIGNIFICANT 300/250 MB WESTERLY TROF OVER AZ EARLY NEXT WEEK. WESTERLY TROFS DURING THE WARM SEASON CAN EQUALLY GENERATE LARGE CONVECTIVE OUTBREAKS. SINCE THE UPPER LEVEL FLOW PATTERN IS IN TRANSITION...AND TENTATIVE...WE STILL FAVOR THE SOUTH CENTRAL AZ MOUNTAINS AS THE BEST PLACE FOR CONVECTION SATURDAY NIGHT THRU WEDNESDAY. && .AVIATION... 18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DG
Hazardous weather outlook, Jun 29, 10:58 AM MST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 1058 AM MST THU JUN 29 2006 AZZ022-023-027-028-301800- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 1058 AM MST THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGHER TERRAIN BY MID-AFTERNOON...AND OVER THE LOWER DESERT THIS EVENING. STRONG GUSTY WINDS...WITH SOME SEVERE GUSTS POSSIBLE...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. AREAS OF DENSE BLOWING DUST CAN BE EXPECTED OVER THE LOWER DESERT THIS EVENING. BRIEF BUT LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER THE HIGHER TERRAIN...AND NORMALLY DRY WASHES MAY RUN. STORM MOVEMENT WILL MOVE SLOWLY TOWARD THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE FOR LATE AFTERNOON AND ESPECIALLY EVENING THUNDERSTORMS DURING THE PERIOD. STRONG GUSTY WINDS...WITH SOME SEVERE GUSTS...DENSE BLOWING DUST OVER THE LOWER DESERT...AND CLOUD TO GROUND LIGHTNING ARE THE PRIMARY HAZARDS. BRIEF HEAVY RAIN AND SOME LOCALIZED STREET OR WASH FLOODING WILL BE POSSIBLE...ESPECIALLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-301800- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 1058 AM PDT THU JUN 29 2006 /1058 AM MST THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS FROM MID-AFTERNOON THROUGH THE EVENING...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. STRONG GUSTY WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. VERY SLOW STORM MOVEMENT WILL INCREASE THE CHANCE FOR BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF LATE AFTERNOON AND ESPECIALLY EVENING THUNDERSTORMS WILL EXIST THROUGH AT LEAST SATURDAY. STRONG GUSTY WINDS...DENSE BLOWING SAND OR DUST...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. BRIEF HEAVY RAIN AND SOME LOCALIZED STREET OR WASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-301800- SOUTHERN GILA/TONTO NF FOOTHILLS- 1058 AM MST THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN...WITH POSSIBLE FLOODING OF NORMALLY DRY WASHES AND LOW SPOTS IN ROADWAYS...ARE HAZARDS POSED BY THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL EXIST THROUGHOUT THIS ENTIRE PERIOD. STRONG GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN WITH STREET OR WASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-301800- JOSHUA TREE NATIONAL PARK- 1058 AM PDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS POSED BY THESE STORMS. BRIEF HEAVY RAIN WILL ALSO BE POSSIBLE DUE TO VERY SLOW STORM MOVEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL EXIST THROUGH SATURDAY. STRONG GUSTY WINDS...WITH SOME SEVERE GUSTS POSSIBLE...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. BRIEF HEAVY RAIN AND SOME LOCALIZED FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:06 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.